# SDR CA000419012

- Difficulty date: April 6, 2000
- Submitted: July 5, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 12,847 hours
- Engine: Lyc TIO540A2B
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Cone
- Part number: 751489
- Condition: Failed
- Location: Nose
- Component: Wheel/Ski/Float
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) NOSE WHEEL BEARING FAILED ONLY 11.5 HOURS AFTER INSPECTION.  THE BEARINGS HAD BEEN CHECKED VISUALLY AFTER THEY WERE CLEANED AND THEN RELUBED.  SUBMITTER IS CONCERNED THAT THE VISUAL INSPECTION METHOD IS INADEQUATE TO DETECT POSSIBLE BEARING FAILURE.
